MAUDE Adverse Event Report: CORDIS US CORP SMART RADIANZ; STENT, SUPERFICIAL FEMORAL ARTERY

CORDIS US CORP SMART RADIANZ; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SR07150XL
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 7mm x 150mm 190cm smart radianz vascular stent system was observed to have shrunk by about 5cm when the stent was being implanted.The procedure was completed by using another device.There were no reports of patient injury.Even on the angiography, it was clear that the stent was shrunk.The lesion was the superficial femoral artery.An ipsilateral approach was made.The target site was severely calcified and tortuous.The site was 99% stenosed.There was severe acute angulation of the vessel and moderate bifurcation.There was not a chronic total occlusion at the target site.There were no damages or anomalies noted to the device or packaging prior to use in the patient.There was no patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10.Complaint conclusion: as reported, a 7mm x 150mm 190cm smart radianz vascular stent system was observed to have shrunk by about 5cm when the stent was being implanted.The procedure was completed by using another device.There were no reports of patient injury.Even on the angiography, it was clear that the stent was shrunk.The lesion was the superficial femoral artery.An ipsilateral approach was made.The target site was severely calcified and tortuous.The site was 99% stenosed.There was severe acute angulation of the vessel and moderate bifurcation.There was not a chronic total occlusion at the target site.There were no damages or anomalies noted to the device or packaging prior to use in the patient.There was no patient injury.The stent delivery system was returned for evaluation.A non-sterile unit of ¿smart radianz 7x150 190cm¿ was received for analysis inside of a plastic bag.The device was unpacked and was placed on a metallic tray to perform the product evaluation.The unit was inspected observing the following conditions: the stent was fully deployed and was not returned for analysis.No damages or anomalies were observed on the stent delivery system returned for analysis.The reported ¿stent incorrect length too short¿ could not be confirmed as the stent was not returned with the delivery system nor were procedural images provided.Therefore, the exact cause could not be determined.It is likely vessel characteristics of severe calcification with vessel tortuosity and 99% stenosis contributed to the event reported.Imaging techniques such as intravascular ultrasound (ivus), are essential tools that can aide in accurately assessing the length and severity of the lesion when choosing stent length; however, procedural images were not provided.Additionally, because of the behavior of nitinol, which imparts an outward radial force, the stents are indicated for placement into vessels that are 1-2 mm smaller than the unconstrained diameter of the stent and is listed in the ifu as such.According to the instructions for use, which is not intended to mitigate risk, ¿the stent is not designed for dragging or repositioning.Once the stent is partially deployed, it cannot be recaptured using the stent delivery system.It is important to use the correct stent size, as recommended in the stent size selection guide (table 2 provided in section xii - directions for use), otherwise, the stent may cause a thrombus or distal embolization, or it may migrate from the site of an implant down the arterial lumen.Stent handling: do not use if the stent is partially deployed upon removal from the package, or before starting the deployment procedure.Stent placement: if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or vessel.Carefully withdraw the stent system without deploying the stent.If resistance is felt when beginning deployment, do not force deployment.Carefully withdraw the stent system without deploying the stent.Caution: in the event of thrombosis of the expanded stent, thrombolysis and pta should be attempted.When treating multiple lesions, the most distal lesion should be stented first followed by the stenting of proximal lesions.Stenting in this order eliminates the need to cross and reduces the chance of dislodging stents which have already been placed.Overlap of sequential stents is necessary but the amount of overlap should be kept to a minimum.The stent is not designed to be lengthened or shortened past its nominal length.Excessive stent lengthening or shortening may increase the risk of stent fracture.Caution: fractures of this stent may occur.Fractures may also occur with the use of multiple overlapping stents.Fractures of the s.M.A.R.T.¿ stent, have been reported most often in clinical uses for which the safety and effectiveness have not been established.The causes and clinical implications of stent fractures are not well characterized.Care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.Select stent size: a.Measure the length of the target lesion to determine the length of stent(s) required.Size the stent length(s) to extend slightly proximal and distal to the lesion.B.The appropriate stent length(s) should be selected to cover the entire length of the lesion.Consult table 1 for available device sizes.Note: should more than one stent be required, placement of the stent most distal from the puncture site should be completed first, followed by placement of the proximal stent in tandem.C.Determine the diameter of the vessel (by visual estimation using angiography or as determined by intravascular ultrasound) and consult table 2 to select the appropriate stent diameter.Note: because of the behavior of nitinol, which imparts an outward radial force, the stents are indicated for placement into vessels that are 1-2 mm smaller than the unconstrained diameter of the stent.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
SMART RADIANZ
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
CORDIS US CORP
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18767768
Report Number9616099-2024-00060
Device Sequence Number7907052
Product Code NIP
UDI-Device Identifier20705032082683
UDI-Public(01)20705032082683(17)250228(10)18195180
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberSR07150XL
Device Lot Number18195180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer04/25/2024
08/15/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date05/02/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION SHEATH
Patient SexUnknown